Alert archive / Pennsylvania / Special Weather Statements in 2014
Special Weather Statement, NWS State College, PA
NWS State College, PA issued this special weather statement at Aug 3, 2014, 4:02 PM EDT for Blair County, Pennsylvania. It was in force for 28 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Aug 3, 2014, 4:02 PM EDT (20:02 UTC)
- Expired
- Aug 3, 2014, 4:30 PM EDT
- In force
- 28 min
- Issued by
- NWS State College, PA
County Blair County, PA
The radar
The State College radar (KCCX), 64 km from the middle of the area, began a volume at 20:05 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Pittsburgh, PA (KAGC), launched 12:00Z, 8.0 hours before the alert went out and 149 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 704 J/kg
- Mixed-layer CIN
- -8 J/kg
- Mixed-layer LCL
- 523 m above ground
- 0-6 km bulk shear
- 17 kt
- 0-1 km storm-relative helicity
- 0 m²/s²
- 0-3 km storm-relative helicity
- 4 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
795 WWUS81 KCTP 032002 SPSCTP SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE STATE COLLEGE PA 402 PM EDT SUN AUG 3 2014 PAZ025-032030- BLAIR PA- 402 PM EDT SUN AUG 3 2014 ...SPECIAL WEATHER STATEMENT... AT 400 PM EDT...DOPPLER RADAR INDICATED A SHOWER WITH VERY HEAVY RAIN NEAR HOLLIDAYSBURG. THIS SHOWER WAS NEARLY STATIONARY. 35 TO 40 MPH WIND GUSTS AND PEA SIZE HAIL ARE ALSO POSSIBLE WITH THIS SHOWER. LOCATIONS IMPACTED INCLUDE... HOLLIDAYSBURG...LAKEMONT...DUNCANSVILLE...ROYER AND CANOE CREEK STATE PARK. PRECAUTIONARY/PREPAREDNESS ACTIONS... INTENSE RAINFALL IS ALSO OCCURRING WITH THIS SHOWER...AND MAY LEAD TO FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED ROADWAYS. && LAT...LON 4037 7842 4045 7842 4052 7823 4033 7824 TIME...MOT...LOC 2000Z 271DEG 4KT 4041 7836 $$ DANGELO
What forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS State College, PA wrote its last area forecast discussion before this special weather statement went out at Aug 3, 3:45 PM EDT, 17 minutes earlier.
Area forecast discussion, Aug 3, 3:45 PM EDT, 17 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE STATE COLLEGE PA 345 PM EDT SUN AUG 3 2014 .SYNOPSIS... A BROAD TROUGH OF LOW PRESSURE WILL REMAIN ACROSS THE AREA THROUGH TONIGHT. PERIODS OF SHOWERS AND THUNDERSTORMS...SOME WITH LOCALLY HEAVY RAIN...WILL LIFT NORTHWARD INTO NEW YORK STATE BY LATE TONIGHT. THE TROUGH WILL WEAKEN SLOWLY BEGINNING ON MONDAY WITH TEMPERATURES WARMING CLOSER TO AVERAGE AND A GENERAL DECREASE IN RAINFALL CHANCES. A COLD FRONT WILL MOVE SOUTH OF THE KEYSTONE STATE BY THURSDAY. HIGH PRESSURE WILL BUILD ACROSS THE GREAT LAKES FOR THE LATER PART OF THE WEEK...RESULTING IN DRIER AND COOLER WEATHER FOR THE PERIOD THURSDAY INTO NEXT SUNDAY. && .NEAR TERM /UNTIL 6 AM MONDAY MORNING/... LOCAL SLOW MOVING HEAVY RAINERS HAVE BEEN THE MAIN FOCUS THIS AFTERNOON WITH AREAS OF FLASH FLOODING OVER THE CENTRAL MOUNTAINS AND SLOW MOVING LINES AND CLUSTERS OF SHOWERS AND THUNDERSTORMS ROTATING AROUND A BROAD UPPER LOW CIRCULATION CENTERED OVER THE WEST CENTRAL MOUNTAINS. COMPLICATING THE EVOLUTION THIS AFTERNOON HAS BEEN ENTRAINMENT OF DRY AIR INTO THE LOW CENTER AND SUBSIDENCE AROUND THE LOW CENTER WHICH HAS PRODUCED A LARGE AREA OF CLEARING FROM SOUTHWEST PA INTO THE LAUREL HIGHLANDS AND SOUTHERN PORTIONS OF THE WEST CENTRAL MOUNTAINS. FARTHER NORTH AND EAST...DEEP LAYER MOISTURE AND INSTABILITY IS SUFFICIENT TO MAINTAIN WIDESPREAD SHOWERS WITH LOCAL DOWNPOURS...ESP NORTH OF I80...BUT LATEST TRENDS SHOW DRY AIR ENTRAINMENT DISSIPATING THE SHOWERS FROM LYCOMING VALLEY NORTHWARD AS WELL. FARTHER SOUTH...VERY SLOW MOVING LINE WITH HEAVY DOWNPOURS PERSISTS OVER THE SOUTH CENTRAL MOUNTAINS AND EXTENDS INTO CUMBERLAND AND PERRY COUNTIES. SO A RATHER COMPLICATED PICTURE AT MID AFTERNOON...AND WITH SURFACE HEATING UNDER THE UPPER LOW CENTER ITSELF AND ACTIVE CONVECTION JUST TO THE NORTH BUILDING SOUTHWARD...IT'S DIFFICULT TO JUSTIFY DROPPING MY LAUREL HIGHLAND COUNTIES FROM FLASH FLOOD WATCH AT THIS TIME...ALTHOUGH PBZ AND I DID DISCUSS IT. CONSENSUS WAS TO KEEP FFA UP AND WATCH FOR THE NEXT FEW HOURS. UPPER TROF AXIS SWINGS TO THE EAST LATE TONIGHT...SIGNALING THE END OF THE EVENING HEAVY RAIN THREAT. DRIER NW FLOW DEVELOPS OVER NIGHT...BUT EVEN SO EXPECT LOW CLOUDS AND FOG TO DEVELOP IN MANY AREAS. TEMPERATURES AND DEWPOINTS WILL DROP OFF TO MORE COMFORTABLE LEVELS BY MORNING. && .SHORT TERM /6 AM MONDAY THROUGH 6 AM MONDAY/... DRIER WSW FLOW ALOFT REPLACES THE UPPER LOW ON MONDAY...WITH A MUCH MORE PLEASANT DAY IN STORE...AND PW<1 INCH ADVECTING INTO WESTERN AND NORTHERN HALF OF PA BETWEEN 18ZMON AND 00ZTUE. && .SHORT TERM /6 AM MONDAY THROUGH 6 AM MONDAY/... DID EDGE TEMPS UP A DEGREE OR SO ON MONDAY...AS A DRIER AIRMASS BUILDS IN FROM THE NW. MUCH LOWER PW VALUES WORK INTO THE AREA...ESPECIALLY ACROSS THE NW. && .LONG TERM /MONDAY THROUGH SUNDAY/... SOME MODELS LIKE THE NAM SHOW A VORT MAX MOVING JUST TO THE SOUTH OF THE AREA ON TUE. THUS THERE COULD BE A FEW SHOWERS AND STORMS ACROSS THE FAR SOUTH. A COLD FRONT DROPPING SE WILL BRING A CHANCE OF SHOWERS AND STORMS TO THE AREA LATE TUESDAY INTO WED. MADE SOME MINOR CHANGES TO POPS. DID UP TEMPS SOME FOR TUE AND TUE NIGHT. BEEN WORKING ON SOME OF THE LONGER TERM GRIDS EARLY ON. WENT WITH A DRY FCST AFTER WED. WHILE THERE COULD BE A SHOWER ACROSS THE FAR NE ON THU...THE CHC IS LOW. 12Z GFS NOW SHOWS SOME RISK OF MOISTURE ACROSS SW PA...GIVEN A SPLIT IN THE UPPER LVL FLOW...BUT THERE HAS BEEN A LOT OF SPREAD IN BETWEEN MODELS AND MODEL RUNS...SO WILL KEEP FCST DRY FOR NOW. && .AVIATION /20Z SUNDAY THROUGH FRIDAY/... TROUGH PERSISTS OVER THE REGION...WITH GENERALLY MVFR CONDITIONS ACROSS CENTRAL PA. SCT-NMRS SHOWERS WITH A FEW TSTMS POSS AREAWIDE WITH LOCAL RESTRICTIONS...BUT OTHERWISE CONDITIONS SHOULD WITH VFR ACROSS SOUTHWESTERN AIRFIELDS AS DRIER AIR WORKS NORTHEASTWARD. STILL...SCT CONVECTION LINGERS INTO THE EVENING HOURS...FOLLOWED BY ANOTHER DROP TO GENERALLY MVFR CONDITIONS OVERNIGHT IN FOG/LOWER CIGS. OUTLOOK... MON...POSSIBLE AM FOG AREAS MVFR/IFR. OTHERWISE MAINLY VFR. TUE...SCATTERED SHRA/TSRA WITH APPROACHING COLD FRONT. WED...SCATTERED SHRA/TSRA. THU-FRI...MAINLY VFR. PATCHY FOG POSSIBLE EARLY. && .CTP WATCHES/WARNINGS/ADVISORIES... FLASH FLOOD WATCH UNTIL 11 PM EDT THIS EVENING FOR PAZ004>006- 010>012-017>019-024>028-033>037-041-045-046-049>052-056-063. && SYNOPSIS...ROSS/MARTIN NEAR TERM...DEVOIR SHORT TERM...ROSS/MARTIN LONG TERM...ROSS/MARTIN AVIATION...DEVOIR/MARTIN/RXR
Hazardous weather outlook, Aug 3, 10:33 AM EDT, 5 hours 29 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE STATE COLLEGE PA 1033 AM EDT SUN AUG 3 2014 PAZ004>006-010>012-017>019-024>028-033>037-041-045-046-049>052-056- 063-041445- WARREN-MCKEAN-POTTER-ELK-CAMERON-NORTHERN CLINTON-CLEARFIELD- NORTHERN CENTRE-SOUTHERN CENTRE-CAMBRIA-BLAIR-HUNTINGDON-MIFFLIN- JUNIATA-SOMERSET-BEDFORD-FULTON-FRANKLIN-TIOGA-NORTHERN LYCOMING- SOUTHERN CLINTON-SOUTHERN LYCOMING-UNION-SNYDER-MONTOUR- NORTHUMBERLAND-PERRY-CUMBERLAND- 1033 AM EDT SUN AUG 3 2014 ...FLASH FLOOD WATCH IN EFFECT THROUGH THIS EVENING... THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL PENNSYLVANIA. .DAY ONE...TODAY AND TONIGHT. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV/STATECOLLEGE ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. FLASH FLOOD WATCH. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY. THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. PAZ042-053-057>059-064>066-041445- SULLIVAN-COLUMBIA-DAUPHIN-SCHUYLKILL-LEBANON-ADAMS-YORK-LANCASTER- 1033 AM EDT SUN AUG 3 2014 THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL PENNSYLVANIA. .DAY ONE...TODAY AND TONIGHT. SLOW MOVING SHOWERS WITH HEAVY DOWNPOURS ARE LIKELY THIS AFTERNOON AND THIS EVENING. LOCAL PONDING OF WATER ON ROADWAYS AND MINOR FLOODING OF POOR DRAINAGE AREAS IS POSSIBLE. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY. THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. DEVOIR
In the hours before
Local storm report, Aug 3, 12:56 PM EDT, 3 hours 6 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE STATE COLLEGE PA
1256 PM EDT SUN AUG 03 2014
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1248 PM FLASH FLOOD 2 E STATE COLLEGE 40.79N 77.82W
08/03/2014 CENTRE PA SOCIAL MEDIA
FLOODING ALONG RT. 26 EAST OF STATE COLLEGE
&&
EVENT NUMBER CTP1400293
COLBERTSpecial weather statement, Aug 3, 4:02 PM EDT, 0 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE STATE COLLEGE PA 402 PM EDT SUN AUG 3 2014 PAZ025-032030- BLAIR PA- 402 PM EDT SUN AUG 3 2014 ...SPECIAL WEATHER STATEMENT... AT 400 PM EDT...DOPPLER RADAR INDICATED A SHOWER WITH VERY HEAVY RAIN NEAR HOLLIDAYSBURG. THIS SHOWER WAS NEARLY STATIONARY. 35 TO 40 MPH WIND GUSTS AND PEA SIZE HAIL ARE ALSO POSSIBLE WITH THIS SHOWER. LOCATIONS IMPACTED INCLUDE... HOLLIDAYSBURG...LAKEMONT...DUNCANSVILLE...ROYER AND CANOE CREEK STATE PARK. PRECAUTIONARY/PREPAREDNESS ACTIONS... INTENSE RAINFALL IS ALSO OCCURRING WITH THIS SHOWER...AND MAY LEAD TO FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED ROADWAYS. && LAT...LON 4037 7842 4045 7842 4052 7823 4033 7824 TIME...MOT...LOC 2000Z 271DEG 4KT 4041 7836 DANGELO
The office that day
Everything else NWS State College, PA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 2, 8:01 PM EDT | Flash Flood Warning | CTP | Elk, McKean | 3 hr |
| Aug 2, 9:07 PM EDT | Areal Flood Advisory | CTP | Cameron, Elk, McKean | 113 min |
| Aug 3, 9:49 AM EDT | Special Weather Statement | CTP | Centre | 56 min |
| Aug 3, 9:52 AM EDT | Special Weather Statement | CTP | Huntingdon, Mifflin | 53 min |
| Aug 3, 10:02 AM EDT | Areal Flood Advisory | CTP | Clinton, Lycoming | 3 hr |
| Aug 3, 10:32 AM EDT | Flash Flood Watch | CTP | Bedford, Blair, Cambria, Cameron, Centre, Clearfield and 19 more | 9 hr |
| Aug 3, 10:52 AM EDT | Areal Flood Advisory | CTP | Elk, McKean | 3 hr |
| Aug 3, 12:14 PM EDT | Flash Flood Warning | CTP | Centre | 3 hr |
| Aug 3, 12:20 PM EDT | Flash Flood Warning | CTP | Elk, McKean | 3 hr |
| Aug 3, 12:30 PM EDT | Areal Flood Advisory | CTP | Franklin, Fulton, Huntingdon, Juniata, Mifflin, Perry | 3 hr |
| Aug 3, 1:55 PM EDT | Areal Flood Advisory | CTP | Cumberland, Franklin, Perry | 3 hr |
| Aug 3, 4:22 PM EDT | Special Weather Statement | CTP | York | 23 min |
| Aug 3, 4:37 PM EDT | Special Weather Statement | CTP | Blair | 23 min |
| Aug 3, 4:46 PM EDT | Special Weather Statement | CTP | Adams | 59 min |
| Aug 3, 4:48 PM EDT | Special Weather Statement | CTP | York | 27 min |
| Aug 3, 5:05 PM EDT | Special Weather Statement | CTP | Clinton | 55 min |
| Aug 3, 5:13 PM EDT | Special Weather Statement | CTP | Huntingdon | 47 min |
| Aug 3, 5:40 PM EDT | Special Weather Statement | CTP | Centre | 65 min |
| Aug 3, 5:44 PM EDT | Special Weather Statement | CTP | Lancaster | 31 min |
| Aug 3, 5:45 PM EDT | Special Weather Statement | CTP | Sullivan | 60 min |
| Aug 3, 5:53 PM EDT | Special Weather Statement | CTP | Franklin | 22 min |
| Aug 3, 6:11 PM EDT | Special Weather Statement | CTP | Huntingdon | 49 min |
| Aug 3, 6:22 PM EDT | Areal Flood Advisory | CTP | Adams, Cumberland, Franklin | 3 hr |
| Aug 3, 7:14 PM EDT | Special Weather Statement | CTP | Adams | 46 min |
Nearby
Special Weather Statements in Pennsylvania, 2014Every special weather statement in 2014
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.